Insomnia due to medication increase - Anxiety and Depre...

Anxiety and Depression Support

47,978 members49,279 posts

Insomnia due to medication increase

Caseopia
Caseopia

My doctor recently increased one of my medications and I’m having severe insomnia. In the past 4 nights I’ve slept a maximum of 3 hours each night broken up. I’m trying everything I know of to sleep; herbal tea, air diffuser, eye mask, white noise, a sleep medication, meditation, reading. Nothing is working. I’m feeling delirious, getting sick and my face and eyes are so swollen and puffy (least worrisome of my symptoms). The exhaustion is causing me more anxiety and seeing things that aren’t there(I don’t usually have this happen). I didn’t take the medication this morning so it can reduce in my body to cut back to the prior dosage but don’t know how long that takes. I told my doctor I was on this dosage years ago and it made me manic but he said that isn’t a side effect and that I need to take it. I just needed to talk to someone as I’m worried. Thank you for listening.

16 Replies
oldestnewest

Sorry this is happening to you.

Are you warm enough? Have you had something to eat?

Yes I’m using a weighted blanket as it gives me comfort and makes me feel less anxious and I have been eating.

Hope you get some sleep soon, this can't go on for much longer, surely ?

God Bless x

Thank you so much.

Not sure what medication you are taking, but when I went on wellbutrin I had 2 weeks where I barely slept. It eventually stopped and I was finally able to sleep again. I hope it gets better for you.

It is Abilify. Glad to hear your sleep regulated again. I hope it does for me also. Thank you for sharing.

What is it you’re taking?

Abilify 30mg.

How long have you been on that dose for and the dr should really listen to you, you know your body more than what they do!

I’ve been on this dose 2 weeks. The insomnia started about 4 days after taking it but it wasn’t as bad as it is now. I didn’t take the Abilify yesterday and not taking it today but I know I need to be on it. I saved my life multiple times.

Maybe after a few more days the insomnia might settle down? Does it say that’s a side effect on the leaflet?

It doesn’t but I experienced mania I few years back from the high dose but not insomnia. Another night of only 2 hours of sleep but I’m thinking it will fade soon. Thank you for chatting.

Abilify made 2 years of my life hell trying to sleep as a Freshmen in college playing football. I thought I was just over thinking but until I finally told my dr. I’ve had enough I was up for 2 days at a time and he thought I was being dramatic my mental health took a dive because of this. I’m not a fan of antidepressants I wish I was older when this happened I would have approached my problems differently.

Now I'm having the opposite problem. The ability made me manic and unable to sleep. My doctor just took me off abilify and put me on seroquel three times a day. Now I can't stay awake. My pharmacist said my doctor started me on too much and try to just take it at bedtime. After I speak to my doctor she said ofcourse. This is so difficult.

I would see a different dr. Seroquil is rough. Maybe just a small dose Valium or Xanax. But I agree abilify kept me awake in my experience.

Yes seroquil is too strong and I have to take it 3 times a day. I'm sleeping my life away. Unfortunately I live on a pretty desolate island and there is no other doctor right now. I'm just trying to live day by day. Thank you for your response.

You may also like...